Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 280, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 8:51 PM CDT for Hopkins County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 8:51 PM CDT (01:51 UTC)
- Expired
- Aug 17, 2012, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 178 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 8:58 PM CDT | HAIL 1 | Cumby, TX | PEAS TO APRX QUARTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS54 KFWD 180151
SVRFWD
TXC223-180245-
/O.NEW.KFWD.SV.W.0280.120818T0151Z-120818T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 945 PM CDT
* AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUMBY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOPER LAKE PARK SOUTH SULPHUR AROUND 920 PM...
SULPHUR SPRINGS AROUND 925 PM...
COMO AROUND 945 PM...
THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3296 9531 3295 9553 3305 9586 3322 9586
3326 9579 3330 9575 3330 9568 3336 9559
3335 9556 3336 9554 3335 9549 3337 9546
3337 9531 3297 9530
TIME...MOT...LOC 0151Z 277DEG 14KT 3314 9578
$$3 follow-up statements
198
WWUS54 KFWD 180214
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT FRI AUG 17 2012
TXC223-180245-
/O.CON.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
914 PM CDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR HOPKINS COUNTY...
AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF SULPHUR SPRINGS...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COOPER LAKE PARK SOUTH SULPHUR AROUND 920 PM CDT...
SULPHUR SPRINGS AROUND 925 PM CDT...
TIRA AROUND 930 PM CDT...
COMO AROUND 945 PM CDT...
THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.
LAT...LON 3296 9531 3295 9553 3305 9586 3322 9586
3326 9579 3330 9575 3330 9568 3336 9559
3335 9556 3336 9554 3335 9549 3337 9546
3337 9531 3297 9530
TIME...MOT...LOC 0214Z 277DEG 14KT 3313 9567
$$275
WWUS54 KFWD 180229
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT FRI AUG 17 2012
TXC223-180245-
/O.CON.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
929 PM CDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR HOPKINS COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SULPHUR SPRINGS...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COMO AROUND 945 PM CDT...
THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 105 AND 128.
LAT...LON 3296 9531 3295 9557 3297 9558 3300 9570
3330 9575 3330 9568 3336 9559 3335 9550
3337 9546 3337 9531 3297 9530
TIME...MOT...LOC 0230Z 277DEG 14KT 3311 9560
$$159
WWUS54 KFWD 180241
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT FRI AUG 17 2012
TXC223-180251-
/O.EXP.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
941 PM CDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR HOPKINS COUNTY EXPIRES AT 945
PM CDT...
AT 941 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3296 9531 3295 9557 3297 9558 3300 9570
3330 9575 3330 9568 3336 9559 3335 9550
3337 9546 3337 9531 3297 9530
TIME...MOT...LOC 0241Z 277DEG 14KT 3310 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:59 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 17, 7:59 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CDT FRI AUG 17 2012 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST N OF KNFW TO NEAR KGKY TO KLNC WERE MOVING E AT 10 TO 15 MPH. HAVE KEPT TSRA AT KFTW...KGKY AND KDFW THROUGH 02Z. OTHER STORMS TO THE NORTHEAST FROM 10 MILES NW OF TKI TO 10 MILES W OF KSLR SHOULD BE MOVE ESE AND NOT REACH THE METROPLEX TAF SITES. THUNDERSTORMS ARE EXPECTED TO WEAKEN LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON SO HAVE LEFT VCTS IN THE TAFS FOR THE 17Z THROUGH 00Z PERIOD. AT WACO....THUNDERSTORMS TO THE NORTHWEST OF WACO MAY WEAKEN BEFORE REACHING THE AIRPORT. THUS HAVE JUST PLACED VCSH THROUGH 03Z. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED SATURDAY AFTERNOON...SO AS WITH THE METROPLEX TAFS...HAVE LEFT VCTS IN FOR THE 17Z THROUGH 00Z PERIOD. 58 && .PREV DISCUSSION... /ISSUED 407 PM CDT FRI AUG 17 2012/ SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER AFTER A FEW HOURS OF DAYTIME HEATING. LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION. KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF THUNDERSTORM ACTIVITY ON SATURDAY. SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON. THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA. SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20 KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE 00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN COVERAGE EARLIER IN THE DAY. SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10 DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY NIGHT AS A RESULT. NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW RETURNS TO NORTH TX. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 89 76 89 67 / 30 60 60 40 10 WACO, TX 77 94 77 93 68 / 20 40 40 40 20 PARIS, TX 72 89 71 86 64 / 40 60 60 40 10 DENTON, TX 75 88 71 89 67 / 30 60 60 40 10 MCKINNEY, TX 74 89 72 87 66 / 30 60 60 40 10 DALLAS, TX 80 90 77 90 67 / 30 60 60 40 10 TERRELL, TX 76 91 74 89 67 / 30 60 60 40 20 CORSICANA, TX 77 94 75 92 67 / 30 50 50 40 20 TEMPLE, TX 76 96 74 93 69 / 20 40 40 50 20 MINERAL WELLS, TX 74 88 71 90 66 / 30 60 60 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/30
Hazardous weather outlook, Aug 17, 3:18 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT FRI AUG 17 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE BEST CHANCES WILL BE SOUTH OF THE I-20 CORRIDOR. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM. HOWEVER...PULSE SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON SATURDAY...WITH DAMAGING WINDS AND HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 85/NH
In the hours before
Special weather statement, Aug 17, 7:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 747 PM CDT FRI AUG 17 2012 TXZ119-134-180115- DALLAS TX-ELLIS TX- 747 PM CDT FRI AUG 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL DALLAS COUNTY NORTH CENTRAL ELLIS COUNTY AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LANCASTER...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DESOTO...FERRIS...GLENN HEIGHTS...HUTCHINS...LANCASTER...OAK LEAF...OVILLA...PALMER...RED OAK AND WILMER. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3266 9659 3237 9666 3254 9691 3265 9688 TIME...MOT...LOC 0047Z 285DEG 8KT 3256 9680
Special weather statement, Aug 17, 7:52 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT FRI AUG 17 2012
TXZ104-180130-
COLLIN TX-
752 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COLLIN COUNTY
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF MCKINNEY...MOVING SOUTHEAST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3334 9638 3335 9631 3334 9629 3316 9630
3308 9644 3322 9651 3330 9654 3340 9639
TIME...MOT...LOC 0053Z 323DEG 5KT 3329 9639Local storm report, Aug 17, 8:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 3 E DESOTO 32.58N 96.80W
08/17/2012 M60 MPH DALLAS TX AWOS
GUST 60 MPH AT LANCASTER AWOS KLNCLocal storm report, Aug 17, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST HAMILTON 31.70N 98.12W
08/17/2012 E59 MPH HAMILTON TX AWOS
AT HAMILTON AIRPORT KMNZSpecial weather statement, Aug 17, 8:22 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT FRI AUG 17 2012
TXZ105-107-180145-
HOPKINS TX-HUNT TX-
822 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL HUNT COUNTY
SOUTHERN HOPKINS COUNTY
AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COMMERCE...MOVING EAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMO...CUMBY AND
SULPHUR SPRINGS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3295 9550 3295 9566 3298 9567 3298 9577
3301 9587 3309 9602 3324 9596 3315 9543
TIME...MOT...LOC 0122Z 286DEG 13KT 3312 9587Special weather statement, Aug 17, 8:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI AUG 17 2012
TXZ107-180215-
HOPKINS TX-
838 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HOPKINS COUNTY
AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COMMERCE...MOVING EAST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY AND SULPHUR SPRINGS.
DIME SIZED HAIL WAS REPORTED IN CUMBY.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3295 9553 3295 9562 3297 9567 3298 9567
3298 9570 3303 9586 3322 9586 3324 9583
3323 9550
TIME...MOT...LOC 0138Z 284DEG 10KT 3313 9583The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.